Indian Journal of Endocrinology and Metabolism

CASE REPORTS AND REVIEW OF LITERATURE
Year
: 2013  |  Volume : 17  |  Issue : 4  |  Page : 733--735

Catecholamine induced cardiomyopathy in pheochromocytoma


Ron Thomas Varghese, Anulekha Mary John, Thomas V Paul 
 Department of Endocrinology, Diabetes and Metabolism, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Thomas V Paul
Department of Endocrinology, Diabetes and Metabolism, Christian Medical College, Vellore, Tamil Nadu - 632 004
India

Catecholamine induced cardiomyopathy in the setting of pheochromocytoma is an unusual clinical entity. Earlier studies have reported left ventricular dysfunction in around 10% of subjects with pheochromocytoma. [1] Catecholamine induced vasoconstriction, direct toxic effect of byproducts of catecholamine degradation and direct receptor-mediated mechanisms are thought to contribute to cardiomyopathy in subjects with pheochromocytoma. The presentation remains a diagnostic challenge as patients may already have hypertensive heart disease and acute coronary syndrome on account of uncontrolled secondary hypertension. We report a case of a 42-year-old male, who presented with features of pheochromocytoma induced cardiomyopathy.


How to cite this article:
Varghese RT, John AM, Paul TV. Catecholamine induced cardiomyopathy in pheochromocytoma.Indian J Endocr Metab 2013;17:733-735


How to cite this URL:
Varghese RT, John AM, Paul TV. Catecholamine induced cardiomyopathy in pheochromocytoma. Indian J Endocr Metab [serial online] 2013 [cited 2020 Apr 9 ];17:733-735
Available from: http://www.ijem.in/article.asp?issn=2230-8210;year=2013;volume=17;issue=4;spage=733;epage=735;aulast=Varghese;type=0